EconPapers    
Economics at your fingertips  
 

Foreign debt, conflicting claims and income policies in a Kaleckian model of growth and distribution

Pablo Bortz, Michelena Gabriel and Toledo Fernando
Additional contact information
Michelena Gabriel: Universidad de Buenos Aires, Ciudad Autónoma de Buenos Aires, Buenos Aires, Argentina
Toledo Fernando: Universidad Nacional de San Martin, IDAES, Buenos Aires, Ciudad Autónoma de Buenos Aires, Argentina

Journal of Globalization and Development, 2018, vol. 9, issue 1, 22

Abstract: The paper develops a Kaleckian model of growth with endogenous income distribution, determined by conflicting claims on income shares. The article analyzes different demand, distribution and debt regimes, with external debt playing a differential role according to its impact on the exchange rate and on debt-servicing. We further study the impact of a tax-based income policy on the exchange-rate pass-through and external competitiveness. We find that the threat of taxation (or subsidies) can serve as an instrument to coordinate income claims, lower inflationary pressures and improve external price competitiveness.

Keywords: Foreign debt; Global risk perceptions; Income claims; International financial flows; Kaleckian models of growth and distribution (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link)
https://doi.org/10.1515/jgd-2018-0004 (text/html)
For access to full text, subscription to the journal or payment for the individual article is required.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bpj:globdv:v:9:y:2018:i:1:p:22:n:3

Ordering information: This journal article can be ordered from
https://www.degruyter.com/view/j/jgd

DOI: 10.1515/jgd-2018-0004

Access Statistics for this article

More articles in Journal of Globalization and Development from De Gruyter
Bibliographic data for series maintained by Peter Golla ().

 
Page updated 2021-12-02
Handle: RePEc:bpj:globdv:v:9:y:2018:i:1:p:22:n:3